MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2021 as no event date was reported.
 
Event or Problem Description
It was reported that a shaft break occurred.A 6mmx4.00mm wolverine coronary cutting balloon was selected for use.During the course of the procedure, it was noted that the device came off the shaft when they were pulling it back into the guide.The device was not intact.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2021 as no event date was reported.Device evaluated by mfr: the device was returned for evaluation.The device was returned with a complete shaft break present at 51.9 cm distal from the strain relief.The hub portion of the device (51.9 cm in length) was free from the guide catheter.The remaining portion of the device including the balloon was within the guide catheter and could not be removed due to the presence of an s shaped kink present in the hypotube.The guide catheter was damaged and partially detached at this point, but this detachment was not a complete separation.The wire component of the guide catheter material kept the guide catheter from separating.A snip was used to cut the wire component.Once the guide catheter was separated, there was no issue with removing the remaining portion of the device from the guide catheter.This portion measured approximately 90.6cm in length and included the complete balloon.An s bend shaped kink was present at approximately 6.5cm distal to the break point.A visual examination identified that the balloon wings were found to be in a deflated state and had been subjected to positive pressure.There were no issues noted with the balloon material.All blades were securely bonded and no damage to the blades were noted.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11400282
Report Number2134265-2021-01931
Device Sequence Number19678642
Product Code NWX
UDI-Device Identifier08714729888215
UDI-Public08714729888215
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0024225629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1